sábado, 19 de noviembre de 2016

WebM&M Cases | Home | AHRQ Patient Safety Network

Home | AHRQ Patient Safety Network
PSNet email header

WebM&M Cases

  • SPOTLIGHT CASE
  •  
  • CME/CEU
Commentary by Elliott K. Main, MD
After an emergency cesarean delivery, a woman had progressive tachycardia and persistent hypertension. A CT scan showed no evidence of pulmonary embolism, but repeat blood tests showed a dangerously low hemoglobin level and markedly elevated liver enzyme levels. She was taken back to the operating room and found to have postpartum hemorrhage.
Commentary by John D. McGreevey III, MD
A transition from paper orders to CPOE left out an important safety reminder, resulting in mismanagement of an elderly patient's low potassium and magnesium levels. This led to a fatal arrhythmia. The paper-based electrolyte order set had provided a reminder that magnesium replacement should accompany potassium replacement; however, in the computerized system, a separate order set was necessary for each electrolyte.
Commentary by Eric Warm, MD
After a motor vehicle collision, a patient with headaches and difficulty concentrating visited the internal medicine clinic. The covering resident diagnosed postconcussive syndrome and prescribed amitriptyline. The patient returned several days later with persistent symptoms. She saw a different resident, who ordered an MRI and referred her to neurology but mistakenly made the referral to the neuromuscular, rather than headache, clinic. With continued severe headaches, the patient returned a third time and saw her primary resident provider, who referred her to the correct neurology clinic.